Scalar curvature of defineable CAT-spaces. (English) Zbl 1028.53031

For a compact connected set belonging to some \(o\)-minimal structure (e.g. a semialgebraic or subanalytic set) the author defined the notion of scalar curvature measure which shares many of the properties of the standard scalar curvature of Riemannian manifolds. Carrying on previous work [A. Bernig, Adv. Geom. 2, 29-55 (2002; Zbl 1027.53041)] the author relates the scalar curvature measure to curvature bounds in the sense of metric differential geometry and proves here the following result. For a compact connected definable pseudo-manifold \(S\) with curvature bounded from above, the singular part of the scalar curvature measure is non-positive. More precisely, if the dimension of \(S\) equals \(m\) and the curvature bound is \(\kappa\), then \(\text{scal}(S,-)\leq\kappa m(m-1)\text{vol}(S,-)\).


53C20 Global Riemannian geometry, including pinching
14P10 Semialgebraic sets and related spaces
57N80 Stratifications in topological manifolds
58A35 Stratified sets
53C45 Global surface theory (convex surfaces à la A. D. Aleksandrov)


Zbl 1027.53041
Full Text: DOI EuDML


[1] K. Bekka, D. Trotman, Sur les proprietes metriques des espaces stratifies. Preprint 1995.
[2] Adv. Geom. 2 pp 29– (2002)
[3] J. Bochnak, M. Coste, M.F. Roy, Geometrie algebrique reelle. Springer 1987.
[4] M. R. Bridson, A. Haefliger, Metric spaces of non-positive curvature. Springer 1999. · Zbl 0988.53001
[5] Brcker M, Geom. Dedicata 82 pp 285– (2000)
[6] Brcker M., Rev. Mat. Univ. Complut. Madrid 10 pp 51– (1997)
[7] Burago M., Uspekhi Mat. Nauk 47 pp 3– (1992)
[8] Cheeger W., Comm. Math. Phys. 92 pp 405– (1984)
[9] G. Comte, Densite et images polaires en geometrie sous-analytiques. These de doctorat, Universite de Provence 1998.
[10] M. Coste, An introduction to o-minimal geometry. Universita di Pisa, Dipartimento di Matematica 2000.
[11] M. Coste, An introduction to semialgebraic geometry. Universita di Pisa, Dipartimento di Matematica 2000.
[12] M. Ferrarotti, About geodesic distance on riemannian stratified spaces. Preprint 1997. · Zbl 0890.32015
[13] Amer. J. Math. 116 pp 819– (1994)
[14] M. Goresky, R. MacPherson, Stratified Morse theory.Springer 1988.
[15] M. Gromov, Metric structures for Riemannian and non-Riemannian spaces. Birkh user 1999.
[16] M. Kuppe, Integralgeometrie Whitney-Stratifizierter Mengen. Dissertation M nster 1999. Eprint
[17] Kurdyka G, Ann. Inst. Fourier (Grenoble) 39 pp 753– (1989)
[18] Illinois J. Math. 42 pp 347– (1998)
[19] G. Perelman, Spaces with curvature bounded below. In: Proceedings of the International Congress of Mathematicians. Vol. 1, 2 (Z rich, 1994), 517-525, Birkh user 1995. · Zbl 0838.53033
[20] Bull. Amer. Math. Soc. 75 pp 240– (1969)
[21] L. van den Dries, Tame topology and o-minimal structures. Cambridge Univ. Press 1998. · Zbl 0953.03045
[22] van den Dries C, Duke Math. J. 84 pp 497– (1996)
[23] Am. J. Math. 61 pp 461– (1939)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.